Advertisement

Journal of Mathematical Sciences

, Volume 224, Issue 5, pp 709–734 | Cite as

A Coupled Variational Problem of Linear Growth Related to the Denoising and Inpainting of Images

  • J.-S. MüllerEmail author
Article

We present some results conjectured by Bildhauer, Fuchs, and Weickert who investigated analytical aspects of coupled variational models with applications to mathematical imaging. We focus on variants of linear growth, which require a treatment within the framework of relaxation theory and convex analysis. We establish existence and regularity of (dual-) solutions.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    M. Bildhauer, M. Fuchs, and J. Weickert, “An alternative approach towards the higher order denoising of images. Analytical aspects” [in Russian], Zap. Nauchn. Sem. POMI 444, 47–88 (2016).Google Scholar
  2. 2.
    M. Bildhauer and M. Fuchs, “On some perturbations of the total variation image inpainting method. Part I: Regularity theory,” J. Math. Sci., New York 202, No. 2, 154–169 (2014).MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    M. Bildhauer and M. Fuchs, “On some perturbations of the total variation image inpainting method. Part II: Relaxation and dual variational formulation,” J. Math. Sci., New York 205, No. 2, 121–140 (2015).MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    L. Rudin, S. Osher, and E. Fatemi, “Nonlinear total variation based noise removal algorithms,” Physica D 60, 259–268 (1992).MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    L. Ambrosio, N. Fusco, and D. Pallara, Functions of Bounded Variation and Free Discontinuity Problems, Clarendon Press, Oxford (2000).zbMATHGoogle Scholar
  6. 6.
    E. Giusti, Minimal Surfaces and Functions of Bounded Variation, Birkhäuser, Basel etc. (1984).CrossRefzbMATHGoogle Scholar
  7. 7.
    T. Chan, A. Marquina, and P. Mulet, “High-order total variation-based image restoration,” SIAM J. Sci. Comput. 22, No. 2, 503–516 (2000).MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    M. Bildhauer and M. Fuchs, “A variational approach to the denoising of images based on different variants of the TV-regularization,” Appl. Math. Optim. 66, No. 3, 331–361 (2012).MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    F. Demengel and R. Temam, “Convex functions of a measure and applications,” Ind. Univ. Math. J. 33, 673–709 (1984).MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    M. Fuchs and J. Müller, “A higher order TV-type variational problem related to the denoising and inpainting of images,” Nonlinear Anal., Theory Methods Appl., Ser. A, Theory Methods 154, 122–147 (2017).Google Scholar
  11. 11.
    M. Fuchs and C. Tietz, “Existence of generalized minimizers and of dual solutions for a class of variational problems with linear growth related to image recovery,” J. Math. Sci., New York 210, No. 4, 458–475 (2015).Google Scholar
  12. 12.
    J. Müller and C. Tietz, Existence and Almost Everywhere Regularity of Generalized Minimizers for a Class of Variational Problems with Linear Growth Related to Image Inpainting, Technical Report No. 363, Saarland University (2015).Google Scholar
  13. 13.
    I. Ekeland and R. T´emam. Convex Analysis and Variational Problems, SIAM, Philadelphia, PA (1999).Google Scholar
  14. 14.
    G. Anzellotti and M. Giaquinta, “Convex functionals and partial regularity,” Arch. Rat. Mech. Anal. 102, 243–272 (1988).MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    J. Frehse, “ Two dimensional variational problems with thin obstacles,” Math. Z. 143, 279–288 (1975).MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    J. Frehse and G. Seregin, “Regularity for solutions of variational problems in the deformation theory of plasticity with logarithmic hardening,” Transl., Ser. 2, Am. Math. Soc. 193, 127–152 (1999).Google Scholar
  17. 17.
    M. Bildhauer, Convex Variational Problems: Linear, nearly Linear and Anisotropic Growth Conditions, Lect. Notes Math. 1818, Springer, Berlin etc. (2003).Google Scholar
  18. 18.
    M. Bildhauer and M. Fuchs, “A regularity result for stationary electrorheological fluids in two dimensions,” Math. Methods Appl. Sci. 27, No. 13, 1607–1617 (2004).MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    M. Giaquinta, Multiple Integrals in the Calculus of Variations and Nonlinear Elliptic Systems, Princeton Univer. Press, Princeton, NJ (1983).Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2017

Authors and Affiliations

  1. 1.Universität des Saarlandes, Fachbereich 6.1 MathematikSaarbrückenGermany

Personalised recommendations